Slow heart

Not sure whether it's the weather especially the humidity but I seem to have a limited amount of energy. My heart rate at resting is about 54. I have spoken to the af nurse who said as long as it isn't a problem low heart beat is OK. I am beginning to think it could be on 5mg bisoprolol x 1 50 mg x 2 flecainide and amlodapine. Thoughts please and wonder if I need a meds review. Thank you Chris

25 Replies

oldestnewest
  • My resting heart rate is around 39 at night, rising to 45 ish when sitting down. I feel fine; I'm no athlete, but we are all individuals, but perhaps a good idea to see your GP and perhaps for routine blood tests.

  • Thanks Pacific

  • I suspect the lack of energy is the bisoprolol Chris. Most people find it turns them into zombies.

  • Thanks Bob I am sure it is but lately I have really struggled the problem for me was I thought it was preferable to going into af which it is. Deal with the tiredness. Might just talk to Gp.

    Regards Chris

  • Just as a guide - I take 2.5 bisoprolol. It reduces my heart rate from 80ish to 65ish. This is in line with others on this site who have posted previously.

    Bob is correct - it is notorious for causing tiredness. This is one reason why I take it at night.

  • Thanks Jenny dog will check it out with Gp

  • I'm on 5mg Bisoprolol and take it in the morning and have been doing so for years. My resting heart rate was around the mid 60s until a few months ago when I started a diet in April. I now walk quite a lot and eat much less carbohydrates, I also bought a fitbit that shows a decrease in my resting heart rate from the mid 60s to between 50 and 53, with a low at night of mid 40s sometimes. The biggest change was in the first three weeks of my diet change. I was concerned and so went to see my Cardiologist who said that unless I was feeling dizzy or faint then there was no problem. (If you're at all unsure though do get checked out, we're all different)

    Incidentally since loosing 3 stone (about 18kg or over 40lbs, for those that don't know what stones are) I have much fewer episodes of PAF now and when I get the odd episode it is very short, only a few seconds in fact. I also haven't needed to take my Flecainide PIP for some months now (previously about 2 to 3 times a week). I have also started to take a magnesium supplement per Dr Gupta's recommendation. What a great improvement the weight loss has made, I feel like a different person. I'd recommend anyone who's overweight to discuss a diet with the GP with an aim to lose at least 10% of their body weight. It's the best thing I've done since I stopped smoking.

    Sorry to ramble on but I do feel strongly about the weight loss and reduced PAF episodes and hopefully that encourages anyone else to do the same and benefit as well.

  • Thank you. I am sure I could do with loosing a few pounds I too have a fit bit and this has helped me increase my steps per day. Working is difficult moving away from the desk isn't easy either. I stay at a steady weight but have gained half a stone which is just because of lack of energy to exercise more. Well done loosing weight it's never easy keeping it off is the hardest. I am going to see gp just to see what he has to say.

    Regards

    Chris

  • Hi Drounding

    I agree with you weight loss is the way forward

  • I've just entered my second week of taking Bisoprolol 2.5mg. It has dramatically reduced my heart rate to around 50-60 Bpm, but I feel absolutely exhausted all the time. I am persevering in the hope that this side effect is transient and will diminish over time. I am seeing a hypertensionologist on the 15th so will ask him to suggest an alternative if things haven't improved, although I would still choose exhaustion over Fibrillation.

  • Absolutely I totally agree. Be good to know how you get on perhaps you can let me know. Many thanks Chris

  • I was taking 2.5mg of Bisoprolol for the first month after my diagnosis, but was exhausted all the time, with a hr of 38 - 40. After the first month, my GP agreed that I could reduce the dose to 1.25mg. Hr now about the mid 60's, so feeling a bit better, no AF, just a few odd beats, but has really helped with energy levels.

  • Thank you Vanna I am going to speak to my Gp this week. Just frightened to rock the boat if I am advised to reduce will I get more symptoms? Always something to worry about.

    Regards

    Chris

  • You might or you might not. Doses are not an exact science nor is the effect of a dose exact from one day to the next. If the GP tries you on the lower dose you can always revert back to the one that you are on now.

  • Absolutely considering it Peter thank you

    Chris

  • It's my first change of dosage, so still waiting to see if there will be any more symptoms! I know what you mean by the worrying though Chris, since my diagnosis I worry over everything. This site is helping me to relax again, but I'm not there yet!

  • I totally concur is it better to feel tired with no real symptoms or take a chance on reducing. I reduced before ended up in a and e but I wasn't on flecainide x 2 50mg then. Maybe take a chance as Peter just said can always go back. Bobs description of a zombie sums me up. However I haven't endured the humidity well and I forget I am 63 and still working as a social worker! It might be a combination of everything called Life lol. Thank you c

  • Hi Chris. Sorry to hear of your problems. I recently reduced Bisoprolol, from 2.5 to 1.25 (at night) and felt better. The higher dose made me a bit dizzy. My resting heart is 40 bpm but the AF nurse said go by how you feel not the heart rate. It's worth remembering that Flecainide (she said)also slows the heart, even though it's an anti arrhythmic drug. Sounds like a tweak with the drugs might help you. Very good luck.

  • Thank you I do think a chat with the doctor or Af nurse might be a start. Chris

  • My resting beat is 44, this was before taking beta blockers etc. It did drop to 40 but now back to 44 body seems to have adjusted to medication which is the same as yours plus ramprimil and Co amnilifruse, best to get it checked a Dr's for a while though.

  • I agree Denise it's not because my heart rate is low it is the tiredness but my cardiologist told me to give up work I will next year after doing 48 years ....roll on next July. Thank you Chris

  • Yes I know what you mean, often drop off in the afternoon since taking redundancy

  • At my last ECG my resting heart rate was 56the nurse put it down to the amount of exercise i do, my problem is when my heart rate will rapidly increase past 100 without me doing exercise which was caught on a previous ecg, i was put on bispropol but it just made me worse, and sent my blood pressure quite low im now on propanlol which seems to be ok, in the past my heart rate went as low as 45 when i was checking it just before i got out of bed a few years back before i went to see a dr about my heart, if you are worried then i would go see a dr for a med review, hope you manage to feel better soon,

    Take care, siobhan

  • Thank you Siobhan&Gareth good point will go and see him this week. Chris

  • Sorry predictive text I have a friend Siobhan and Gareth c

You may also like...